Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 280, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 1, 2012, 8:19 PM EDT for Henry County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 8:19 PM EDT (00:19 UTC)
- Expired
- Jul 1, 2012, 8:50 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, KY
The radar
The Louisville radar (KLVX), 99 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 5:59 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -208 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS53 KLMK 020019
SVRLMK
KYC103-020050-
/O.NEW.KLMK.SV.W.0280.120702T0019Z-120702T0050Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 850 PM EDT
* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEW CASTLE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
NEW CASTLE...
DELVILLE...
FRANKLINTON AND BETHLEHEM...
SLABTOWN...
LOCKPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3859 8507 3857 8507 3858 8504 3856 8500
3851 8502 3852 8498 3849 8499 3846 8494
3847 8492 3845 8490 3844 8492 3842 8488
3836 8493 3834 8498 3840 8525 3850 8524
3860 8513 3860 8510
TIME...MOT...LOC 0019Z 273DEG 21KT 3846 8514
WIND...HAIL 60MPH 1.00IN
$$
EER2 follow-up statements
374
WWUS53 KLMK 020039
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 PM EDT SUN JUL 1 2012
KYC103-020050-
/O.CON.KLMK.SV.W.0280.000000T0000Z-120702T0050Z/
HENRY KY-
839 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 850 PM EDT
FOR EASTERN HENRY COUNTY...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FRANKLINTON...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LOCKPORT...
FALLIS AND ORVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3857 8507 3858 8504 3856 8500 3851 8502
3852 8498 3849 8499 3846 8494 3847 8492
3845 8490 3844 8492 3842 8488 3836 8493
3834 8498 3837 8511 3845 8510 3845 8520
3851 8519 3859 8507
TIME...MOT...LOC 0039Z 273DEG 21KT 3844 8502
WIND...HAIL 60MPH 1.00IN
$$
EER802
WWUS53 KLMK 020047
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
847 PM EDT SUN JUL 1 2012
KYC103-020058-
/O.EXP.KLMK.SV.W.0280.000000T0000Z-120702T0050Z/
HENRY KY-
847 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY WILL
EXPIRE AT 850 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3857 8507 3858 8504 3856 8500 3851 8502
3852 8498 3849 8499 3846 8494 3847 8492
3845 8490 3844 8492 3842 8488 3836 8493
3834 8498 3837 8511 3845 8510 3845 8520
3851 8519 3859 8507
TIME...MOT...LOC 0048Z 273DEG 21KT 3844 8495
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:52 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 1, 7:52 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT SUN JUL 01 2012
...Updated Aviation Discussion...
.Short Term (Tonight through Monday night)...
Issued at 310 PM EDT Sun July 1 2012
Several issues to deal with in the short term forecast. Currently,
things are quiet across the CWA, however potential appears to be
growing for scattered thunderstorm activity later this evening. A
look at the latest water vapor imagery shows a weak shortwave
rounding the top of the ridge over southern Illinois, with an
associated weak surface low underneath. This is creating moisture
convergence near the Wabash/Ohio River confluence and a few storms
have already fired near this location. Expect this wave, along with
other waves embedded in the northwest flow over IL/IN to slowly move
toward the region later this evening and should provide enough lift
to kick off scattered storms. One limiting factor will be strength
of the cap with strong mid level high to the south. With the amount
of instability, (CAPE values ~ 2000-4000 J/KG) and dry air at the
low and mid levels expect that storms that do fire will have the
potential to go severe with damaging winds and hail being the main
threats. Secondary threats would be heavy rainfall and cloud to
ground lightning. Deep layer shear is marginal for organization and
expect storm mode to mainly be pulse in nature. Best coverage of
storms should be across southern Indiana and north central Kentucky.
Across south central Kentucky, expect cap to be strong enough to
keep things dry overnight.
As far as the heat goes, current temperatures are ranging in the
upper 90s to low 100s across the region. Record high temperatures
have already been tied or set at BWG, SDF, and LEX with an hour or
two of heating still to go. Will keep heat headlines in place
through late this evening, however will downgrade to an advisory
mainly along and west of I-65 for tomorrow. Will go with no headline
east of this line. Thanks to surrounding offices for collaboration.
Overall high temperatures are expected to be a degree or two cooler
than today, however higher dew points will yield heat indices near
the same values as today. Either way, we should be below Excessive
Heat Warning criteria and with prolonged nature of the heat, felt
advisory was still sufficient. One other factor that could wreck the
temperature forecast will be a better chance of convection. Will
give the following shifts time to re-evaluate.
Overall, expect a weakening of the upper level ridge through this
forecast period which should lead to an increase in isolated to
scattered convective chances tomorrow afternoon and evening. Also,
mid level pattern looks to have several weak waves embedded within
which could enhance areas of convection. Low confidence portion of
the forecast carries slight chances overnight, mainly across the
northern CWA. Monday could bring isolated to scattered coverage
across the entire CWA and will rely on diurnal trends and low
confidence to go with a dry forecast for Monday night.
Expect mild overnight lows once again in the 70s. Tomorrow will see
highs ranging from the upper 90s to around 100 degrees in most
spots. Overnight lows will once again be in the 70s.
.Long Term (Tuesday through Sunday)...
Issued at 250 PM EDT Sun Jul 1 2012
Above normal temp regime continues, but the devil is in the details
here as the upper ridge retrogrades into the Plains. Ohio Valley
will be in the NW flow on the periphery of the ridge for the middle
portion of the week. Forecast confidence is low due to impulses
aloft that will be at best difficult to time. With a hot and fairly
humid air mass in place, it will not take much of a disturbance to
initiate convection on any day. That said, we remain in a drought so
would rather not get carried away with inserting 20-30 POPs across
the board. Best shot appears to be Tuesday, with POPs trending down
and being more limited to the Bluegrass and the higher terrain after
that as the timing becomes more difficult. The breakdown of the
ridge overhead will keep things just unsettled enough to limit max
temps to the mid/upper 90s, with heat indices just over 100 each
afternoon.
GFS/ECMWF both show the ridge strengthening over the Plains and then
building east Friday into Saturday, which could bring 100 degree
heat back to the area in time for the weekend. Sunday carries
another divergence in the models, as the GFS tries to develop an
East Coast trough, and bring a cold front SE across the Ohio Valley.
Will include a 20-30 POP out of respect for the modest height falls
aloft, but still splitting the difference between the 100 degree
temps in the previous forecast and the lower 90s advertised by the
latest GFS extended MOS.
&&
.Aviation (00Z TAF Issuance)...
Issued at 750 PM EDT Sun July 1 2012
Main focus for this TAF period is ongoing convection over southern
Indiana and northern KY. Used a combo of current obs as well as
latest NAM and HRRR model guidance for this TAF forecast. SDF looks
to be the most under the gun with an outflow boundary headed that
way by around 0000Z-0015Z. Another complex of storms looks to move
east into the SDF terminal by around 1Z bringing gusty winds of
30-40 mph and very heavy rainfall.
LEX does stand a chance at some t-storms later this evening between
1Z-4Z but will wait to see if the current storm complexes survive as
they move eastward or sag southward before inserting specifics.
BWG has the least chance of experiencing convection tonight due to a
strong cap over the area. Still a few left over showers may make it
that far south overnight. Will refine timing based on radar trends
this evening.
After this complex diminishes late tonight, winds will decline and
remain mainly out of a westerly directions.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR INZ076>079-083-084-089>092.
HEAT ADVISORY FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/
MONDAY FOR INZ076>079-083-084-089>092.
KY...EXCESSIVE HEAT WARNING UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING
FOR KYZ023>034-038-045-053-061>063-070>074.
HEAT ADVISORY FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/
MONDAY FOR KYZ023>032-053-061>063-070>074.
HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082.
Short Term.......BJS
Long Term........RAS
Aviation.........AMSHazardous weather outlook, Jul 1, 6:47 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 647 PM EDT SUN JUL 1 2012 KYZ056-057-064>067-075>078-081-082-030200- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EARLY EVENING TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ061>063-070>074-030200- BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW 547 PM CDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>032-053-030200- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-LARUE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...HODGENVILLE 647 PM EDT SUN JUL 1 2012 /547 PM CDT SUN JUL 1 2012/ ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM EDT /8 AM CDT/ TO 10 PM EDT /9 PM CDT/ MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. EARLY EVENING TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ035>037-039>043-046>049-054-055-030200- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE 647 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR HEAT INDEX READINGS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...GUSTY WINDS...HAIL AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. ANY THUNDERSTORM WILL BE ABLE TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). KYZ033-034-038-045-030200- HENRY KY-SHELBY KY-SPENCER KY-NELSON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE... BARDSTOWN 647 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LATE AFTERNOON TEMPERATURES WILL RANGE AROUND 100 DEGREES WITH SIMILAR OR SLIGHTLY HIGHER HEAT INDEX READINGS. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH HIGH PRESSURE BREAKING DOWN AND MOVING OUT OF THE OHIO VALLEY EARLY ON IN THE UPCOMING WEEK...A SLIGHT CHANCE OF THUNDERSTORMS EXISTS EACH AFTERNOON FROM MONDAY THROUGH WEDNESDAY. ANY STORMS THAT DO DEVELOP WILL CONTAIN THE THREAT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR WIND DAMAGE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). BJS/AMS
In the hours before
Special weather statement, Jul 1, 7:56 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT SUN JUL 1 2012
INC043-061-KYC027-029-093-111-163-179-020025-
HARRISON IN-FLOYD IN-JEFFERSON KY-MEADE KY-NELSON KY-BRECKINRIDGE
KY-BULLITT KY-HARDIN KY-
756 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO 6 MILES
SOUTHEAST OF BRANDENBURG TO 14 MILES SOUTH OF BRANDENBURG...AND
MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
LOUISVILLE...
BRECKENRIDGE AND LANESVILLE...
FORT KNOX AND STITES...
LONG VIEW AND CUPIO...
PITTS POINT AND CREST...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
&&
LAT...LON 3827 8576 3827 8574 3828 8571 3797 8564
3774 8568 3773 8621 3795 8618 3823 8621
3829 8577
TIME...MOT...LOC 2354Z 268DEG 33KT 3820 8608 3796 8605
3780 8608
SCHOETTMERLocal storm report, Jul 1, 7:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG CLOVERPORT 37.83N 86.63W
07/01/2012 BRECKINRIDGE KY TRAINED SPOTTER
TREE DOWN ON A POWER LINE
&&
EVENT NUMBER LMK1200676
RLSpecial weather statement, Jul 1, 8:00 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 PM EDT SUN JUL 1 2012
INC019-077-143-175-020030-
SCOTT IN-WASHINGTON IN-JEFFERSON IN-CLARK IN-
800 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...
NICKEL SIZE HAIL...AND 50 MPH WINDS...
AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SALEM TO 7 MILES SOUTHWEST OF SCOTTSBURG...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
PUMPKIN CENTER AND UNDERWOOD...
LITTLE YORK AND VIENNA...
GOSHEN...
ALBION AND NEW FRANKFORT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 19 AND 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3871 8557 3851 8582 3873 8631 3876 8629
3878 8626 3878 8619 3877 8613 3879 8608
3877 8604 3876 8590 3873 8588 3874 8585
3881 8580 3883 8572
TIME...MOT...LOC 0000Z 221DEG 17KT 3876 8613 3861 8582
SCHOETTMERLocal storm report, Jul 1, 8:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 7 N SALEM 38.71N 86.10W
07/01/2012 E1.75 INCH WASHINGTON IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1200677
RLSpecial weather statement, Jul 1, 8:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
810 PM EDT SUN JUL 1 2012
KYC073-103-211-020040-
SHELBY KY-FRANKLIN KY-HENRY KY-
810 PM EDT SUN JUL 1 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CARROLLTON TO 6 MILES SOUTH OF NEW CASTLE...AND MOVING EAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
NEW CASTLE...
PLEASUREVILLE AND NORTH PLEASUREVILLE...
DEFOE AND BETHLEHEM...
SLABTOWN...
FALLIS AND LOCKPORT...
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 34 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3857 8507 3856 8500 3851 8502 3852 8498
3849 8498 3846 8494 3847 8492 3846 8490
3844 8492 3842 8488 3838 8489 3837 8487
3829 8489 3837 8530 3855 8522 3859 8517
3860 8508
TIME...MOT...LOC 0010Z 270DEG 24KT 3858 8507 3835 8515
EERLocal storm report, Jul 1, 8:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
813 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG SALEM 38.60N 86.10W
07/01/2012 WASHINGTON IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS THE CITY
&&
EVENT NUMBER LMK1200678
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:07 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 28 min |
| Jul 1, 8:10 PM EDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 8:22 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Jul 1, 8:30 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 20 min |
| Jul 1, 8:34 PM EDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 1, 8:48 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Oldham, Shelby, Spencer | 32 min |
| Jul 1, 8:50 PM EDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 9:00 PM EDT | Special Weather Statement | LMK | Henry | 30 min |
| Jul 1, 9:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Spencer | 30 min |
| Jul 1, 9:13 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Marion, Mercer, Washington, Woodford | 42 min |
| Jul 1, 9:13 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 32 min |
| Jul 1, 9:26 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 24 min |
| Jul 1, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 28 min |
| Jul 1, 9:32 PM EDT | Special Weather Statement | LMK | Madison | 28 min |
| Jul 1, 9:38 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Scott, Woodford | 32 min |
| Jul 1, 9:42 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Madison, Mercer, Woodford | 28 min |
| Jul 1, 9:45 PM EDT | Special Weather Statement | LMK | Boyle, Casey, Garrard, Lincoln, Taylor | 45 min |
| Jul 1, 9:49 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 19 min |
| Jul 1, 9:58 PM EDT | Special Weather Statement | LMK | Green, Hart, Larue | 32 min |
| Jul 1, 10:01 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 1, 10:03 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Nicholas | 42 min |
| Jul 1, 10:04 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 16 min |
| Jul 1, 10:25 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 20 min |
| Jul 1, 10:27 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green | 28 min |
| Jul 1, 10:29 PM EDT | Special Weather Statement | LMK | Taylor | 31 min |
| Jul 1, 10:50 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 30 min |
| Jul 1, 10:55 PM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Jul 1, 11:22 PM EDT | Special Weather Statement | LMK | Russell | 28 min |
| Jul 2, 8:47 AM EDT | Special Weather Statement | LMK | Barren | 28 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | LMK | Butler | 29 min |
| Jul 2, 3:31 PM EDT | Special Weather Statement | LMK | Edmonson | 29 min |
| Jul 2, 3:34 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 31 min |
| Jul 2, 3:44 PM EDT | Special Weather Statement | LMK | Ohio | 31 min |
| Jul 2, 3:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 30 min |
| Jul 2, 3:55 PM EDT | Special Weather Statement | LMK | Warren | 30 min |
| Jul 2, 4:00 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 4:24 PM EDT | Special Weather Statement | LMK | Grayson | 31 min |
| Jul 2, 4:27 PM EDT | Special Weather Statement | LMK | Edmonson | 28 min |
| Jul 2, 4:31 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 4:40 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 4:43 PM EDT | Areal Flood Advisory | LMK | Warren | 3 hr |
| Jul 2, 4:55 PM EDT | Special Weather Statement | LMK | Allen | 30 min |
| Jul 2, 4:56 PM EDT | Special Weather Statement | LMK | Edmonson | 29 min |
| Jul 2, 5:08 PM EDT | Flash Flood Warning | LMK | Warren | 3 hr |
| Jul 2, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Jul 2, 5:18 PM EDT | Special Weather Statement | LMK | Edmonson | 32 min |
| Jul 2, 5:21 PM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Jul 2, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Allen | 32 min |
| Jul 2, 5:34 PM EDT | Areal Flood Advisory | LMK | Allen, Warren | 92 min |
| Jul 2, 5:41 PM EDT | Special Weather Statement | LMK | Warren | 29 min |
| Jul 2, 6:03 PM EDT | Special Weather Statement | LMK | Allen | 12 min |
| Jul 2, 6:05 PM EDT | Areal Flood Advisory | LMK | Butler, Warren | 2 hr |
| Jul 2, 6:19 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 31 min |
| Jul 2, 6:38 PM EDT | Special Weather Statement | LMK | Monroe | 32 min |
| Jul 2, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Jul 2, 6:51 PM EDT | Special Weather Statement | LMK | Larue | 29 min |
| Jul 2, 7:46 PM EDT | Special Weather Statement | LMK | Hancock | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.